Could these symptoms be the dementia or the meds?

Follow
Share

My father is living at home with my mother and I. He is on several medications for his agitation and restlessness including Haldol, Seroquel and Ativan. He has lost his appetite and cannot walk. I question whether these symptoms are the dementia or the meds. Feeling very very stressed. Anyone else have this experience?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
2

Answers

Show:
Taking Seroquel, Haldol, and Ativan at the same time is dangerous. Especially the combination of Seroquel and Ativan. Taken together can cause excessive sedation and loss of coordination, dizziness and confusion. Did the same Dr. prescribe these meds? How did these meds make it past the pharmacy without a red flag going up?

He can't stop them cold turkey. That's not to say he's addicted but no one should just stop taking a medication without consulting the Dr. Some medications have to be tapered down, Ativan being one of them. So continue to give it to him but get him to the Dr. ASAP. I imagine that some of the symptoms of his dementia may be drug-induced.
Helpful Answer (1)
Report

Dear Wanda1,

I hear your concern for your father. Your question is a valid one. I had the exact same concern with my father after his stroke. I know they needed to treat my dad's underlying conditions, diabetes, cholesterol and high blood pressure but the pills killed his appetite and the statins affected his muscles.

Hospitals and nursing homes uses all these meds to make patients more "manageable" and I personally understand this while hating it.

I would definitely ask your dad's doctor to review his meds and review the possible side effects. I would go as far to get a second and third opinion if necessary. Your dad has to be able to eat. I don't know how many pills he is on or the dosage but I'm glad you are advocating for your dad.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions